MAUDE Adverse Event Report: CARDINAL HEALTH MONOJECT SAFETY NEEDLE 3ML 25 X 1; SYRINGE, PISTON

CARDINAL HEALTH MONOJECT SAFETY NEEDLE 3ML 25 X 1; SYRINGE, PISTON
Model Number 11832510
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that they noticed that the safety needles that come attached to the syringes are coming apart when reconstituting vaccines and the vaccines are running out of the syringes therefore wasting them.The mas have been allowing the syringe plunger to open and close to allow air to enter before reconstituting the vaccines.They have lost 4 shingrix vaccines by 3 mas/staff so far.Additional information received on 17oct2023 stated that the device comes apart from the needle and syringe.The needle is becoming detached from the luer lock of the syringe when they have not manually removed the needle from the syringe.During their reconstituting vaccines process, the mas remove the syringe and needle from the packaging and pull back the plunger to allow air to enter the chamber and then push the plunger to remove the air from the syringe chamber.The mas again pull back the syringe to allow air to enter the syringe and then insert the syringe/needle into the first vial for reconstituting.They then push the plunger so that the air enters the first vial.They then draw up the contents of the first vial.When using the same syringe/needle to insert into the 2nd vial to reconstitute the vaccine, the needle dislodges from the syringe, causing the contents from the first vial to spill out and not enter the 2nd vial therefore wasting the vaccines.When this occurs, they have not removed or changed the needle from the syringe, and are using it as to how it was sent to them in the original packaging.They did not see any issues or defects with the plunger.
 
Event or Problem Description
Additional information received from the customer on (b)(6) 2023 clarified that the whole needle assembly is detaching from the syringe's luer.The cannula is not detaching from the orange hub.
 
Additional Manufacturer Narrative
Additional information was added to section b5.
 
Additional Manufacturer Narrative
This report was filed in error.Cardinal health is not the legal manufacturer of this this device.The legal manufacturer is sol millennium med inc.The manufacturer has been notified of the event.

Brand Name
MONOJECT SAFETY NEEDLE 3ML 25 X 1
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18051991
Report Number1282497-2023-10803
Device Sequence Number8254857
Product Code FMF
UDI-Device Identifier10192253025248
UDI-Public10192253025248
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/11/2025
Device Model Number11832510
Device Catalogue Number11832510
Device Lot Number01010008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by ManufacturerNot provided
10/09/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date11/02/2023
03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown